Alert archive / Kentucky / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 6, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Mar 19, 2003, 11:54 AM CST for Clinton County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2003, 11:54 AM CST (17:54 UTC)
- Expired
- Mar 19, 2003, 12:30 PM CST
- In force
- 36 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Clinton County, KY
The radar
The Nashville radar (KOHX), 138 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 11:30 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
266 WUUS53 KLMK 191754 SVRSDF KYC053-191830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1153 AM CST WED MAR 19 2003 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 1230 PM CST * AT 1148 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF ALBANY...OR ABOUT 51 MILES SOUTHWEST OF SOMERSET...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALBANY...STATIC AROUND NOON CST CUMBERLAND CITY AROUND 1210 PM CST SHIPLEY AROUND NOON CST LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE NOTICE. $$ FUNK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:30 AM CST, 9 hours 24 minutes earlier.
Area forecast discussion, Mar 19, 2:30 AM CST, 9 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 330 AM EST WED MAR 19 2003 CONCERNS FOCUS ON SEVERE THREAT THIS MORNING INTO THE AFTN. WIDESPREAD COVERAGE OF SHOWERS AND A FEW STRONG TSTM SEGMENTS ON MEMPHIS AND NASHVILLE RADARS ATTM. THIS ACTIVITY WILL PUSH INTO CTRL KY THIS MORNING AND FURTHER NORTHEAST INTO AFTN. ALTHOUGH SOME WEAKENING EXPECTED BEFORE DAYBREAK...ACTIVITY SHOULD RE-INTENSIFY LATER THIS MORNING AS LOW/MID LEVEL LAPSE RATES STEEPEN AND FAVORABLE UPPER LEVEL DIVERGENCE MOVES INTO AREA. EVEN SO SEVERE THREAT MARGINAL GIVEN A LACK OF INSTABILITY. ETA AND GFS IN GOOD OVERALL AGREEMENT. GFS BRINGS IN SOME DRYING TO THE SOUTHWEST PORTION OF FA THIS AFTN AND SHIFTS HEAVIER PRECIP INTO CTRL INDIANA BY THAT TIMEFRAME. MEANWHILE ETA & UKMET ARE A LITTLE SLOWER. WILL LEAN MORE WITH THE GFS IN TERMS OF TAPERING OFF THE PRECIP THIS AFTN ESPECIALLY IN THE SOUTHWEST AND ALLOW FOR SOME PARTIAL CLEARING THERE. ALTHOUGH MAIN AXIS OF CONVECTION SHOULD PUSH NORTH OF KY THIS AFTERNOON AS LOW LEVEL BOUNDARY/WARM FRONT APPROACH AND DYNAMICAL FORCING WEAKENS...GIVEN ANY SUNSHINE THIS AFTERNOON WE COULD HAVE ISOLATED TO SCATTERED CONVECTION FIRE UP WITH INCREASING MODEST INSTABILITY. AT ANY RATE WILL MENTION MAINLY THIS MORNING WORDING IN THE SOUTH AND BUMP UP POPS TO CATEGORICAL...TIMING MAINLY THROUGH EARLY OR MID AFTERNOON OVER NORTHERN FA. FOR TONIGHT...WILL KEEP A LOW CHANCE POP IN FOR THE EVENING OTHERWISE PARTLY CLOUDY. ALTHOUGH AIRMASS WILL STILL BE WARM...DRY SLOT OF SYNOPTIC SYSTEM TAKES OVER BY EVENING. WE SHOULD HAVE SOME MODEST RADIATIONAL COOLING GIVEN THE SKY COVER. CURRENT FCST LOWER 50S LOOKS FINE. SUBSTANTIAL WARMING INTO MID OR POSSIBLY UPPER 70S ON THURSDAY GIVEN SUNSHINE AND AIRMASS SHOULD BECOME QUITE UNSTABLE. IN ADDITION STRONG PVA MOVES INTO THE LOWER OHIO VALLEY IN ADVANCE OF ANOTHER SHORTWAVE. WILL CONTINUE 50 POPS AND EXPECT MOST ACTIVITY TO BE IN THE AFTERNOON. FOR THU NIGHT AND FRI WILL GO WITH CHANCE SHOWERS AS UPPER TROUGH FINALLY MOVES THROUGH WITHOUT A LOT OF ADDITIONAL FORCING AVAILABLE TO WORK WITH. LOWER THUNDERSTORM PROBABILITY DURING THAT TIMEFRAME. SEASONAL TEMPS THIS WEEKEND IN UPPER 50S TO LOWER 60S AND GENERALLY DRY CONDITIONS EXPECTED. .SDF...NONE. JMB
Hazardous weather outlook, Mar 19, 7:45 AM CST, 4 hours 9 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 845 AM EST WED MAR 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A BAND OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO SOUTH CENTRAL KENTUCKY EARLY THIS MORNING AND OVERSPREAD CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA BY MIDDAY. THE STORM PREDICTION CENTER HAS REMOVED CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA FROM A SLIGHT RISK TODAY. SOME OF THESE STORMS MAY PRODUCE AN OCCASIONAL WIND GUST OR SMALL HAIL...ESPECIALLY LATER THIS AFTERNOON NORTH OF A LOUISVILLE TO LEXINGTON LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL NOT BE AS WIDESPREAD THURSDAY...HOWEVER, SCATTERED STORMS WILL TAP GREATER INSTABILITY RESULTING IN A LARGE HAIL AND DAMAGING WIND THREAT FOR THE ENTIRE OUTLOOK AREA. PRIME TIME FOR ANY DAMAGING WEATHER WOULD BE DURING THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS AFTERNOON WITH MORE LIKELY ACTIVATION THURSDAY AFTERNOON. DENMAN
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 4:25 PM CST | Severe Thunderstorm Warning | LMK | Clark | 20 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.